Skip to main content
Log in

RETRACTED ARTICLE: Minimal Period Symmetric Solutions for Some Hamiltonian Systems Via the Nehari Manifold Method

  • Published:
Acta Mathematica Scientia Aims and scope Submit manuscript

This article was retracted on 01 September 2020

This article has been updated


For a given T > 0, we prove, under the global ARS-condition and using the Nehari manifold method, the existence of a T-periodic solution having the W-symmetry introduced in [21], for the hamiltonian system


Moreover, such a solution is shown to have T as a minimal period without relaying to any index theory. A multiplicity result is also proved under the same condition.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Change history


  1. Ambrosetti A, Coti Zelati V. Solutions with Minimal Period for Hamiltonian Systems in a Potential Well. Ann Inst H Poincar Anal Non linéeaire, 1987, 4: 275–296

    Article  MathSciNet  Google Scholar 

  2. Ambrosetti A, Manchini G. Solutions of minimal period for a class of convex Hamiltonian systems. Math Ann, 1981, 255: 405–421

    Article  MathSciNet  Google Scholar 

  3. Bahri A, Lions P L. Morse Index of Min-Max Critical Points I. Applications to Multiplicity Results. Comm Pure Appl Math, 1988, 41(8): 1027–1037

    Article  MathSciNet  Google Scholar 

  4. Benci V, Rabinowitz P H. Critical point theorems for indefinite functionals. Invent Math, 1979, 52(3): 241–273

    Article  MathSciNet  Google Scholar 

  5. Calkovi´c L, Shu J L, Willem M. A note on Palais-Smale condition and convexity. Differential Integral Equations, 1990, 3: 799–800

    MathSciNet  Google Scholar 

  6. Dong Y, Long Y. Closed characteristics on partially symmetric compact convex hyper surfaces in R2n. J Differential Equations, 2004, 196: 226–248

    Article  MathSciNet  Google Scholar 

  7. Ekeland I. On the variational principle. J Math Anal Appl, 1974, 47: 324–354

    Article  MathSciNet  Google Scholar 

  8. Ekeland I, Hoffer H. Periodic Solutions with Prescribed Period for Autonomous Hamiltonian Systems. Invent Math, 1985, 81: 155–188

    Article  MathSciNet  Google Scholar 

  9. Girardi M, Matzeu M. Some results on solutions of minimal period to superquadratic hamiltonian equations. Nonlinear Anal TMA, 1983, 7: 475–482

    Article  Google Scholar 

  10. Girardi M, Matzeu M. Solutions of Minimal Period for a Class of Nonconvex Hamiltonian Systems and Applications to the Fixed Energy Problem. Nonlinear Anal TMA, 1986, 10: 371–383

    Article  MathSciNet  Google Scholar 

  11. Liu C, Zhang D. Multiple brake orbits on compact convex symmetric reversible hypersurfaces in ℝ2n. arXiv:1111.0722v1 [math.DS]_3 November (2011)

    Google Scholar 

  12. Long Y. The minimal period problem of periodic solutions for autonomous second order Hamiltonian systems. J Differential Equations, 1994, 111: 147–171

    Article  MathSciNet  Google Scholar 

  13. Long Y, Zhang D, Zhu C. Multiple brake orbits in bounded convex symmetric domains. Adv Math, 2006, 203: 568–635

    Article  MathSciNet  Google Scholar 

  14. Mawhin J, Willem M. Critical Point Theory and Hamiltonian Systems//Applied Mathematical Sciences. New York: Springer-Verlag, 1989, 74

    Book  Google Scholar 

  15. Rabinowitz P H. Minimax Methods in Critical Point Theory with Applications to Differential Equations. Providence, RI: CBMS Reg Conf Ser in Math Amer Math Soc, 1986, 65

    Google Scholar 

  16. Rabinowitz P H. Periodic solutions of Hamiltonian systems. Comm Pure Appl Math, 1978, 31: 157–184

    Article  MathSciNet  Google Scholar 

  17. Struwe M. Variational Methods. Berlin: Springer-Verlag, 1990, 65

    Book  Google Scholar 

  18. Szulkin A, Weth T. The method of Nehari manifold//Gao D Y, Motreanu D. Handbook of Nonconvex Analysis and Applications. Boston, Mass, USA: International Press, 2010: 597–632

    MATH  Google Scholar 

  19. Szulkin A. The method of Nehari manifold revisited. RIMS Kokyuroku, 2011, 1740: 89–102

    Google Scholar 

  20. Souissi C. Orbits with Minimal Period for a class of Autonomous Second Order One-dimensional Hamilto-nian System. Georgian Math J. DOI:

  21. Souissi C. Generalized Ambrosetti-Rabinowitz condition for minimal period solutions of autonomous hamil-tonian system. Arch Math, 2017, 109: 73–82

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Chouhaïd Souissi.

Electronic supplementary material

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Souissi, C. RETRACTED ARTICLE: Minimal Period Symmetric Solutions for Some Hamiltonian Systems Via the Nehari Manifold Method. Acta Math Sci 40, 614–624 (2020).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI:

Key words

2010 MR Subject Classification